Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 67, NWS Austin/San Antonio, TX

May 30, 2016Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 30, 2016, 10:00 PM CDT for Bexar County, Wilson County, Texas. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 10:00 PM CDT (03:00 UTC)
Expired
May 31, 2016, 1:00 PM CDT
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River at Elmendorf (ELMT2). The gauge peaked at 35.33 ft at May 30, 2016, 9:00 PM CDT.

actionminormoderate30354005/3106/01
Action stage
33 ft
Minor stage
35 ft
Moderate stage
39 ft
Major stage
48 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

495 
WGUS44 KEWX 310300
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 PM CDT MON MAY 30 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  San Antonio River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-493-311800-
/O.NEW.KEWX.FL.W.0067.160531T0300Z-160531T1800Z/
/ELMT2.1.ER.160530T2307Z.160531T0200Z.160531T0600Z.NO/
1000 PM CDT MON MAY 30 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Antonio River Near Elmendorf.
* until Tuesday afternoon...or until the warning is cancelled.
* At  9:30 PM Monday the stage was 35.3 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested in Minor Flood Stage and  will continue to 
  fall to below flood stage tonight and below bankfull stage tomorrow morning.
* Impact...At 35.0 feet...Minor lowland flooding inundates crop and pastureland 
  below San Antonio to below Floresville..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.0 feet on Feb 4 
  1992.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Elmendorf          33   35   35.3   Mon 09 PM  33.0  27.4  27.5  29.1  28.9


&&

LAT...LON 2919 9838 2926 9835 2920 9817 2899 9804
      2894 9813 2915 9825             

$$
1 follow-up statement
143 
WGUS84 KEWX 311437
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 AM CDT TUE MAY 31 2016

...The flood warning is cancelled for the following rivers in Texas...

  San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-493-311507-
/O.CAN.KEWX.FL.W.0067.000000T0000Z-160531T1800Z/
/ELMT2.1.ER.160530T2307Z.160531T0200Z.160531T0506Z.NO/
937 AM CDT TUE MAY 31 2016

The flood warning is cancelled for the San Antonio River Near Elmendorf.
* At  8:30 AM Tuesday the stage was 32.4 feet.
* Flood stage is 35.0 feet.
* Forecast...The river crested at 35.3 feet at 8:30 pm on Monday and will 
  continue falling.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Elmendorf          33   35   32.4   Tue 08 AM  29.4  30.4  29.7  28.4  26.8


&&

LAT...LON 2919 9838 2926 9835 2920 9817 2899 9804
      2894 9813 2915 9825             

$$

bmw/sbs

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 30, 9:53 PM CDT, 7 minutes earlier.

Area forecast discussion, May 30, 9:53 PM CDT, 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
953 PM CDT MON MAY 30 2016

.UPDATE...
Made few minor changes to the weather grids to reduce PoPs over
parts of the Rio Grande based on area radar trends and HiRes
models solutions. Still expecting scattered showers and isolated
thunderstorms across the Big Bend and northeast Mexico to push
eastward late tonight continuing overnight. New rainfall amounts
out west could range from few hundredths to one quarter inch with
up to one half inch over isolated spots. Widespread flash
flooding conditions are not expected for this period, however,
some local roads may end up with pounding of waters.

&&

.PREV DISCUSSION... /ISSUED 637 PM CDT MON MAY 30 2016/

AVIATION...
VFR conditions are prevailing at the TAF sites this evening. A
return to MVFR and IFR is expected overnight. While there is a
chance of storms at all sites at some point this valid period,
will try to only mention storms in the TAFs when the probability
is high enough to warrant the inclusion of activity. Think chances
will warrant a mention of VCTS for Del Rio this evening for
possible activity moving in from the west. VFR is expected to
return tomorrow afternoon. Southeasterly flow is expected to
continue through tomorrow.

PREV DISCUSSION... /ISSUED 316 PM CDT MON MAY 30 2016/

SHORT TERM (Tonight through Tuesday Night)...
With the passage of the morning MCS, the CWA has enjoyed a period
of dryness that may be few and far between beyond today. There
currently is elevated convection ongoing out in West Texas which
is being largely being helped by a subtle shortwave at 500 mb.
While this activity could make it east into our CWA, the current
atmosphere still has over 100 J/KG of CIN and dewpoints in the low
60s, which is about 10 degrees less than in previous days. While
some destabilization is ongoing and capping will weaken,
confidence in significant severe or heavy rain activity reaching
the CWA is quite low. Having said that, some showers and storms
will probably impact the Rio Grande Plains and plateau areas and
result in measurable rain and latest HRRR does indeed show a sub-
severe complex approaching from the west. As a result...lowered
QPF quite a bit but kept the 40-50 percent PoP chances from the
previous forecast.

For Tuesday, while hi-resolution models are quite dry for most of
the day, synoptic models produce QPF by mid to late afternoon and
increase coverage into the overnight hours. Expect isolated to
scattered shower activity as instability increases and as low
level jet increases into the overnight hours, coverage should
increase across much of the CWA.

LONG TERM (Wednesday through Monday)...
Another possible MCS may occur overnight Tuesday and exit in the
morning hours allowing for a brief lull in rainfall until around
noon when the dynamics of the upper low begin to influence the
region. There has been the prospect of a cold front passage the
last few days through the CWA but now it seems this front will
stall well north of the area, which may be good news as a lack of
focused lifting prohibits the prospect of organized convection.
However...PWATs 1.8-2 inches are expected and with good upper
level support...think that at least isolated flash flood potential
will exist for the whole CWA, especially in locations already hit
with multiple inches of rain over the last 4-5 days.

The upper level pattern continues to slow down in its progression
through the state in the late week period. As a result, multiple
periods of heavy rainfall will be possible with the high PWATs and
broad, deep upper influences. GFS/EURO still disagree on the
evolution of the low as it exits to the east...or south even if
the EURO is to be believed.

So in the end, agree with the previous forecast that Flash Flood
Watches will be needed as early as Tuesday night which may need to
be an extended watch due to the periods of possible heavy rainfall
for the next 48 hours...or through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  85  70  82  68 /  20  30  40  70  60
Austin Bergstrom Intl Airport  69  85  69  82  68 /  20  30  40  70  70
New Braunfels Muni Airport     70  85  70  83  68 /  20  30  40  70  70
Burnet Muni Airport            68  80  68  80  66 /  30  30  60  70  60
Del Rio Intl Airport           72  88  72  85  67 /  50  40  60  60  70
Georgetown Muni Airport        69  81  69  81  67 /  20  30  40  70  60
Hondo Muni Airport             71  86  70  83  68 /  30  40  50  70  70
San Marcos Muni Airport        70  84  69  82  67 /  20  30  40  70  70
La Grange - Fayette Regional   70  85  71  83  70 /  20  30  30  70  60
San Antonio Intl Airport       72  85  71  83  68 /  30  40  40  70  70
Stinson Muni Airport           72  85  72  84  69 /  30  40  40  70  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Hampshire
Synoptic/Grids...17
Public Service/Data Collection...Treadway
Hazardous weather outlook, May 30, 10:52 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1052 AM CDT MON MAY 30 2016

TXZ171>173-183>194-202>209-217>225-228-311600-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1052 AM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS THE
EDWARDS PLATEAU REGION THIS AFTERNOON AND EVENING. ISOLATED TO
SCATTERED THUNDERSTORMS MAY BE POSSIBLE CAPABLE OF QUARTER SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CONTINUED ACTIVE WEATHER PATTERN WILL PERSIST THROUGH SATURDAY
WITH NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS AND HEAVY
RAINFALL POSSIBLE. TORRENTIAL DOWNPOURS OF 1 TO 3 INCHES ARE
POSSIBLE EACH DAY...WITH ENHANCED CHANCES FOR WIDESPREAD HEAVY
RAINS EXPECTED LATE TUESDAY THROUGH EARLY THURSDAY. BY
SATURDAY...6-DAY STORM TOTAL RAINFALL AMOUNTS OVER MOST AREAS
SHOULD BE IN THE 3 TO 5 INCH RANGE...WITH ISOLATED TOTALS IN
EXCESS OF 8 INCHES POSSIBLE. ADDITIONAL ISSUANCE OF FLASH FLOOD
WATCHES ARE POSSIBLE THIS WEEK.

IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT FOR THIS WEEK...A
FEW STORMS TUESDAY AND WEDNESDAY COULD BRIEFLY BECOME SEVERE WITH
HAIL UP TO 1 INCH AND 60 MPH WINDS POSSIBLE. PLEASE STAY TUNED
FOR FURTHER UPDATES AS IMPACTS FROM POTENTIAL HAZARDS BECOME MORE
CLEAR.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL
WEATHER SERVICE.

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:42 AM CDTSpecial Weather StatementEWXLlano48 min
May 31, 10:52 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more4 days
May 31, 11:31 AM CDTAreal Flood AdvisoryEWXLlano3 hr
May 31, 11:52 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
May 31, 12:05 PM CDTFlash Flood WarningEWXLlano3 hr
May 31, 12:29 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr, Real3 hr
May 31, 12:58 PM CDTFlash Flood WarningEWXMedina, Uvalde4 hr
May 31, 1:55 PM CDTSpecial Weather StatementEWXBlanco50 min
May 31, 2:05 PM CDTAreal Flood AdvisoryEWXBexar3 hr
May 31, 2:15 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Kendall, Llano3 hr
May 31, 2:21 PM CDTRiver Flood WarningEWXLlano20 hr
May 31, 2:25 PM CDTRiver Flood WarningEWXBandera22 hr
May 31, 2:25 PM CDTRiver Flood WarningEWXBexar4 days
May 31, 2:25 PM CDTSpecial Weather StatementEWXMedina50 min
May 31, 2:32 PM CDTAreal Flood AdvisoryEWXComal3 hr
May 31, 2:35 PM CDTRiver Flood WarningEWXFayette4 days
May 31, 2:40 PM CDTSpecial Weather StatementEWXHays50 min
May 31, 2:53 PM CDTFlash Flood WarningEWXComal3 hr
May 31, 2:56 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays64 min
May 31, 3:05 PM CDTSpecial Weather StatementEWXMedina40 min
May 31, 3:10 PM CDTSpecial Weather StatementEWXWilson65 min
May 31, 3:24 PM CDTFlash Flood WarningEWXBexar3 hr
May 31, 3:54 PM CDTAreal Flood AdvisoryEWXGuadalupe3 hr
May 31, 3:57 PM CDTSpecial Weather StatementEWXCaldwell48 min
May 31, 3:58 PM CDTRiver Flood WarningEWXComal, Guadalupe18 hr
May 31, 4:01 PM CDTRiver Flood WarningEWXComal, Guadalupe22 hr
May 31, 4:05 PM CDTSpecial Weather StatementEWXGonzales40 min
May 31, 4:10 PM CDTAreal Flood AdvisoryEWXHays, Travis3 hr
May 31, 4:15 PM CDTAreal Flood AdvisoryEWXCaldwell3 hr
May 31, 4:22 PM CDTSpecial Weather StatementEWXBastrop, Gonzales38 min
May 31, 4:31 PM CDTSpecial Weather StatementEWXWilson44 min
May 31, 4:34 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 31, 4:52 PM CDTAreal Flood AdvisoryEWXAtascosa, Gonzales, Karnes, Wilson3 hr
May 31, 4:52 PM CDTRiver Flood WarningEWXLlano16 hr
May 31, 4:56 PM CDTSevere Thunderstorm WarningEWXKarnes, Wilson32 min
May 31, 5:13 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee, Williamson3 hr
May 31, 5:29 PM CDTRiver Flood WarningEWXBlanco20 hr
May 31, 5:29 PM CDTSpecial Weather StatementEWXKarnes46 min
May 31, 5:50 PM CDTFlash Flood WarningEWXFayette3 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.